question-icon

What causes excessive thirst and nausea after missing few doses of Viibryd and Remeron?

default
Posted on Mon, 1 Jun 2015
Question: I am currently prescribed Viibryd 40mg, I have been off of it for 7-8 days, unintentionally. My doctor forgot to include it in her refills, and I didn't realize it until late Friday. She will be back in her office and can refill it on Tuesday. I have been feeling very nauseated, overly thirsty, and NOT at all hungry for a few days and think it maybe due to the missed doses of Viibryd??? I was prescribed Remeron 30mg, a few months ago, but the dry mouth was awful. My question is can I take a Remeron, maybe even just a half, so 15mg. In place of the Viibryd until it's refilled. Would it even help?
Many thanks!
-XXXX.
doctor
Answered by Dr. Chobufo Ditah (23 minutes later)
Brief Answer:
Your symptoms are not suggestive of missed doses of viibryd!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about these symptoms that you have reported. I have reviewed your medications and symptoms fully. Both Viibryd and Remeron are used to treat depression. However, the symptoms of thirst and nausea are not typical of missed doses of this drug. I would rather recommend that you endeavor to drink much water and take an anti-nausea medication like motilium to control your symptoms. As soon as your doctor returns to the office, get the refills. if these symptoms were caused by the missed doses, then they would resolve upon restarting the treatment.

In all, I will not recommend you take Remeron in place of Viibryd. I recommend motilium for nausea and encourage you to drink much water to quench your thirst. How is your urination? When your doctor returns, get the refill as soon as possible and get going on it again.

I hope this helps. I wish you well. Thanks for using our services and do feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chobufo Ditah (15 minutes later)
Okay great, thank you, I appreciate your quick response. On top of the TOTAL lack of appetite, constant thirst for anything COLD, and sporatc nausea, I seem to be sweating excessively (more thab normal) as well. I will heed your advice and go look for the anti-nausea medication you suggested. Even though my acute symptoms are not likely to be symptoms of the missed doses of Viibryd, I know from past experience and the dru information, it is not good to miss this many days, would it be safe to take a half of a Remeron to minimize any other issues that inmay have or may manifest? g
doctor
Answered by Dr. Chobufo Ditah (10 hours later)
Brief Answer:
I will not recommend that you take Remeron!

Detailed Answer:
Hi and thank you so much for this follow up question.

I will not recommend that you take this drug in the interim. I would rather wait until you get the new Viibryd refilled. Switching different drugs, though for the same purpose, has a downside that I would not want to take the risk.

Let me know how this all plays out. I wish you well. If you have any further concerns, please let me know and I would respond promptly.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6320 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes excessive thirst and nausea after missing few doses of Viibryd and Remeron?

Brief Answer: Your symptoms are not suggestive of missed doses of viibryd! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about these symptoms that you have reported. I have reviewed your medications and symptoms fully. Both Viibryd and Remeron are used to treat depression. However, the symptoms of thirst and nausea are not typical of missed doses of this drug. I would rather recommend that you endeavor to drink much water and take an anti-nausea medication like motilium to control your symptoms. As soon as your doctor returns to the office, get the refills. if these symptoms were caused by the missed doses, then they would resolve upon restarting the treatment. In all, I will not recommend you take Remeron in place of Viibryd. I recommend motilium for nausea and encourage you to drink much water to quench your thirst. How is your urination? When your doctor returns, get the refill as soon as possible and get going on it again. I hope this helps. I wish you well. Thanks for using our services and do feel free to ask for more information and clarifications if need be.